MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ATLAS GOLD; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ATLAS GOLD; PTA BALLOON DILATATION CATHETER
Model Number ATG120164
Medical Device Problem Codes Difficult to Remove (1528); Material Rupture (1546); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/24/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.(expiration date: 06/2025).
 
Event or Problem Description
It was reported that during an angioplasty procedure for occlusion of the left brachiocephalic vein, the balloon allegedly burst.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one atlas gold pta dilatation catheter and an unknown guidewire were returned for evaluation.Balloon was noted to be detached form the catheter exposing the inner guide wire lumen and the balloon was not returned for evaluation.Glue bullet was seated in the correct position.No specific anomalies were noted during the visual evaluation.No functional testing was performed due to the condition of the sample.As the balloon was completely detached from catheter and not returned for evaluation.No objective evidence of balloon rupture could be observed due the device condition.Therefore, the investigation is only confirmed for reported balloon detachment, however the investigation remains inconclusive for the reported balloon rupture and difficult to remove.A definitive root cause for the reported balloon detachment, balloon rupture and difficult to remove could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: b5, d4 (expiration date: 06/2025).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during an angioplasty procedure, the balloon allegedly burst.It was further reported that balloon was allegedly difficult to remove from the introducer sheath.Reportedly, the balloon was allegedly also detached.There was no reported patient injury.

Brand Name
ATLAS GOLD
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
FUTUREMATRIX INTERVENTIONAL
1605 enterprise street
athens 75751
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key16598507
Report Number2020394-2023-00186
Device Sequence Number4511877
Product Code DQY
UDI-Device Identifier00801741060823
UDI-Public(01)00801741060823
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K181323
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberATG120164
Device Catalogue NumberATG120164
Device Lot Number93TG0035
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/24/2023
Supplement Date Received by Manufacturer04/18/2023
Initial Report FDA Received Date03/23/2023
Supplement Report FDA Received Date04/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown